U.S. doctors online nowAsk doctors free
West Mifflin, PA
A member asked:

I have been on the birth control nuvaring for about two years. today i got my period early before taking it out. is that normal?

1 doctor answer2 doctors weighed in
Dr. Parul Krishnamurthy
Obstetrics & Gynecology 35 years experience
OK: Occasionally, things may be out of sync or rhythm. Do a pregnancy test if this is a possibility, if negative, stick to your regimen.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 29-year-old female asked:
Have a question about the nuvaring and if it's safe to have intercourse without the use of other birth control methods i just started using the nuvaring for the first time this past sunday which is the first sunday after my last period. I am wondering if
Dr. Joy Jackson
Family Medicine 20 years experience
The : The nuva ring should have been inserted within the first five days of your menstrual period. If you inserted it after your period ended, then it is be... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
How much can switching birth control method affect your cycle? went from nuvaring to bc pill for 1 month & back to nuvaring. late period in 1st month
Dr. Charles Whiting
Obstetrics and Gynecology 28 years experience
A lot: Switching Birth control methods can wreak havoc on your menstrual cycle. It can take 2-3 months for your body to adjust to the new program. Best wis... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 24-year-old female asked:
Do i need a backup birth control method when switching from nuvaring to mononessa? I started my pack of pills the sunday after my period started.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
No: If there was no break except for your scheduled week off then no back up is required to prevent pregnancy. Condoms are still needed to prevent stds.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I'm on nuvaring birth control and the start of my last period was July 25th. On August 14th I experienced brown discharge and mild cramping. This has never happened to me before but I am sexually active. I was wondering what could have caused it?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I have had sore nipples for about 3 days and frequent urination at night. i had my period in December and have not been active since then, 2 negative pregnancy tests after period. I also have started Nuvaring (birth control). Should i be concerned?
Dr. Ralph Boling
Obstetrics and Gynecology 40 years experience
Hormonal variation: and possibly sensitive to Nuvaring. If continues talk to your doctor and an exam.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 16, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.